If he/she stopped taking the xanax cold turkey this can cause multiple seizures. Xanax is not a very long acting benzodiazepine, so if he/she let too much time go by without taking it then the withdrawal is extremely dangerous from benzos. seizures, stroke, and can be fatal. A few of my friends doind coke all the time and drinking of course would take 5 or 6 2mg xanax bars at a time and 6 or 7 somas to go to sleep each night and one of them had a heat attack at 25 yrs. old because he stopped taking the xanax for over a week. You'd think it was the coke and alcohol right? Not this time. Benzodiazepine w/d is dangerous no matter how young and healthy you are. It can also cause acute delirium, I have seen a friend go through this also after stopping 10-20 bars a day cold turkey. He was 19 at the time.
It can sometimes happen that abusing benzos. can cause seizures, this is not all that common but it has happened.
Well... there could be more interactions. He was proscribed propranolol for anxiety and took it 3 times a day. He had been on it for a week when he woke up to use the bathroom and either his blood pressure dropped out (orthostatic hypotension) or he had his first seizure, and suffered a major head wound. Later that same day, after being discharged from the emergency room, he had another grand mal seizure and we spent the next couple of days in the emergency room. He was on Ativan during his hospital stay, and Keppra 500 mg. When he was discharged, he didn't have another seizure for a week, and then started having them at least every other day. He has still been using Xanax I found out recently behind my back. Is there some correlation between the combo of drugs and his new epilepsy? After a month and a half of trial and error for the anti convulsants, we seem to have found the right combo of 3 Depakote ERs daily and 2 g of Keppra. Now I'm just worried that the Xanax could interfere with the drugs and lead to more seizures.
Did you mean propranalol? (inderal) This is a beta-blocker usually prescribed for hypertension but it has been prescribed for anxiety being that it lowers the intensity of the heart beat. It should not have any adverse effects taken with xanax (but taking that large of an amount of xanax can cause all sorts of things to happen alone) What you should stay away from on propranolol is alcohol as this can cause the blood pressure to become dangerously low. You said he was already taking this prior to being in the hospital correct? Had he been drinking while on either medication?
The keppra, an anticonvulsant, can cause a sudden loss of balance but neither than or the depakote should have a bad interaction with xanax. You just have to be very careful while taking any sleeping meds or antidepressant/antianxiety meds with this b/c it can increase drowsiness. And as I mentioned before, ther are cases in which taking very large doses of xanax can cause seizures. It can also potentially create overdose when used with alcohol which can be fatal.
do ya'll know what happens if i was to take xanax although i am prescribed to depakote er (500 mg at night). I used to take them every once in awhile, but once i was put on depakote er in april i havnt because im scared to mix medications. good or bad idea?
it will make you extra sleepy seeing as the both drugs are depressants(downers), but there shouldnt be any harmful interactions at all, everyones body works differently but i wouldn't worry at all...
The Temporal lobe seems the center of action of both drugs. I have lesions on my brain and have done research, and patients prescribed with xanax have been diagnosed with partial simple epilepsy. I had a video EEG and epileptic activity was noticed 3 out of 5 seizures. I was told I had temporal lobe epilepsy, but after taking keppra I developed osteoporosis. Futhermore if you take 3 mgs of xanax and 1500 mgs of keppra it puts me out. Neurologists have to be very specific about these drugs. Now I know this I want answers and I want them now from experts in the field. Did doctors help me- then pharma needs to have big answers and neurologists.